Alert archive / Louisiana / Wind Advisories in 2011

Wind Advisory 23, NWS Lake Charles, LA

September 4, 20119 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Sep 4, 2011, 2:17 PM CDT for 9 parishes in Louisiana; 4 counties in Texas. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 2:17 PM CDT (19:17 UTC)
Expired
Sep 5, 2011, 7:00 PM CDT
In force
29 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS74 KLCH 041917
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CDT SUN SEP 4 2011

...A WIND ADVISORY IS IN EFFECT...

.AN UPPER MIDWEST COLD FRONT WILL ADVANCE SOUTH THROUGH THE
WESTERN UPPER GULF COAST STATES AND INTO THE NORTHWEST GULF OF
MEXICO THIS EVENING. STRONG NORTHERLY WINDS WILL BE FOUND IN WAKE
OF THE DEPARTING FRONT.

LAZ041-042-051-TXZ215-216-050515-
/O.NEW.KLCH.WI.Y.0023.110904T1917Z-110905T2300Z/
CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...CAMERON...
HACKBERRY...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
217 PM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. 

* TIMING...ONSET AFTER MIDNIGHT

* WINDS...NORTH WINDS 20 TO 25 KNOTS AND GUSTY.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL
  EXPERIENCE A STRONG CROSS WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
6 follow-up statements
042 
WWUS74 KLCH 042040
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 PM CDT SUN SEP 4 2011

...A WIND ADVISORY IS IN EFFECT...

.AN UPPER MIDWEST COLD FRONT WILL ADVANCE SOUTH THROUGH THE
WESTERN UPPER GULF COAST STATES AND INTO THE NORTHWEST GULF OF
MEXICO THIS EVENING. THIS WILL INTERACT WITH TROPICAL STORM LEE TO
PRODUCE STRONG NORTHERLY WINDS WILL BE FOUND IN WAKE OF THE
DEPARTING FRONT.

LAZ027-028-030-031-TXZ180-201-259>262-050445-
/O.EXA.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/
VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...DE RIDDER...OAKDALE...KINDER...WOODVILLE...
COLMESNEIL...LUMBERTON...SILSBEE
340 PM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. 

* TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE
  THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS
  EVENING.

* WINDS...NORTH WINDS 20 TO 30 MPH AND GUSTY ACROSS CENTRAL
  LOUISIANA AND 20 TO 25 MPH AND GUSTY ACROSS EAST TEXAS.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041-042-051-TXZ215-216-050445-
/O.CON.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/
CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...CAMERON...
HACKBERRY...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
340 PM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT MONDAY...

* TIMING...ONSET AFTER MIDNIGHT

* WINDS...NORTH WINDS 20 TO 25 MPH AND GUSTY.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
070 
WWUS74 KLCH 042123
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT SUN SEP 4 2011

...A WIND ADVISORY IS IN EFFECT...

.TROPICAL STORM LEE WILL CONTINUE INLAND OVER THE NORTHERN
ATCHAFALAYA BASIN ACROSS CENTRAL LOUISIANA THIS EVENING...EVENTUALLY
LIFTING NORTH AND EAST OF THE AREA BY MONDAY. COOLER AND DRIER AIR
WILL ADVANCE SOUTH ACROSS SOUTHEAST TEXAS AND LOUISIANA OVERNIGHT
INTO MONDAY. THE INTERACTION WITH TROPICAL STORM LEE WILL PRODUCE
STRONG NORTHERLY WINDS ACROSS THE REGION.

LAZ032-043>045-052>055-051300-
/O.EXA.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/
EVANGELINE-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...VILLE PLATTE...MAMOU...CROWLEY...
RAYNE...CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...
ST. MARTINVILLE...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...
FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
423 PM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. 

* TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE 
  THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS 
  EVENING. 

* WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ027-028-030-031-041-042-051-TXZ180-201-215-216-259>262-051300-
/O.CON.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/
VERNON-RAPIDES-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-CAMERON-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...DE RIDDER...OAKDALE...KINDER...LAKE CHARLES...
SULPHUR...CAMERON...HACKBERRY...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
423 PM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT MONDAY...

* TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE 
  THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS 
  EVENING. 

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS
  CENTRAL LOUISIANA AND 20 TO 25 MPH WITH GUSTS TO 30 MPH ACROSS
  EAST TEXAS.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
436 
WWUS74 KLCH 050253
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
953 PM CDT SUN SEP 4 2011

...A WIND ADVISORY IS IN EFFECT...

.TROPICAL DEPRESSION LEE WILL CONTINUE INLAND OVER THE NORTHERN
ATCHAFALAYA BASIN ACROSS CENTRAL LOUISIANA THIS EVENING...
EVENTUALLY LIFTING NORTH AND EAST OF THE AREA BY MONDAY. COOLER
AND DRIER AIR WILL ADVANCE SOUTH ACROSS SOUTHEAST TEXAS AND
LOUISIANA OVERNIGHT INTO MONDAY. THE INTERACTION WITH TROPICAL
DEPRESSION LEE WILL PRODUCE STRONG NORTHERLY WINDS ACROSS THE
REGION.

LAZ029-033-051100-
/O.EXA.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/
AVOYELLES-ST. LANDRY-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...OPELOUSAS...EUNICE
953 PM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT MONDAY. 

* TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH
  MONDAY.

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS
  CENTRAL LOUISIANA 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL
  EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE
  POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ027-028-030>032-041>045-051>055-TXZ180-201-215-216-259>262-
051100-
/O.CON.KLCH.WI.Y.0023.000000T0000Z-110905T2300Z/
VERNON-RAPIDES-BEAUREGARD-ALLEN-EVANGELINE-CALCASIEU-
JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...CAMERON...
HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...
FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...
WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
953 PM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT MONDAY...

* TIMING...WILL BE ONGOING ACROSS CENTRAL LOUISIANA AND CONTINUE 
  THROUGH MONDAY. WINDS WILL INCREASE ACROSS EAST TEXAS THIS 
  EVENING. 

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS
  WILL CONTINUE TO SPREAD ACROSS THE REMAINDER OF THE REGION THIS
  EVENING AND CONTINUE OVERNIGHT.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL
  EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES ARE
  POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
572 
WWUS74 KLCH 050916
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 AM CDT MON SEP 5 2011

...A WIND ADVISORY IS IN EFFECT...

.THE REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM THE AREA TODAY...WITH COOLER AND DRIER AIR
SPILLING INTO THE REGION IN THE WAKE OF A COLD THAT MOVED THROUGH
OVERNIGHT. THE VERY STRONG PRESSURE GRADIENT WILL PRODUCE STRONG
AND GUSTY NORTHERLY WINDS ACROSS THE REGION TODAY.

LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-051815-
/O.EXT.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-
JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
416 AM CDT MON SEP 5 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH 
  MONDAY. 

* WINDS...NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO BETWEEN 30 AND
  35 MPH ARE POSSIBLE. 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES 
  ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
439 
WWUS74 KLCH 051533
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1033 AM CDT MON SEP 5 2011

...A WIND ADVISORY IS IN EFFECT...

.THE REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE
NORTHEAST AND AWAY FROM THE AREA TODAY...WITH COOLER AND DRIER
AIR SPILLING INTO THE REGION IN THE WAKE OF A COLD THAT MOVED
THROUGH OVERNIGHT. THE VERY STRONG PRESSURE GRADIENT WILL PRODUCE
STRONG AND GUSTY NORTHERLY WINDS ACROSS THE REGION TODAY.

LAZ027>033-041>045-TXZ180-201-216-259>262-060000-
/O.CON.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...ORANGE...VIDOR...
BRIDGE CITY
1033 AM CDT MON SEP 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH 
  MONDAY. 

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO BETWEEN 30 
  AND 35 MPH ARE POSSIBLE. 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES 
  ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ051>055-TXZ215-060000-
/O.CON.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
INCLUDING THE CITIES OF...CAMERON...HACKBERRY...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...BEAUMONT...PORT ARTHUR
1033 AM CDT MON SEP 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS ARE CURRENTLY ONGOING AND WILL CONTINUE THROUGH 
  MONDAY. 

* WINDS...NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO BETWEEN 35 
  AND 40 MPH ARE POSSIBLE. 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING EAST TO WEST WILL 
  EXPERIENCE A STRONG CROSS WIND. SOME SCATTERED POWER OUTAGES 
  ARE POSSIBLE AS WELL AS SOME MINOR TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
945 
WWUS74 KLCH 060006
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 PM CDT MON SEP 5 2011

...WINDS ARE DIMINISHING IN THE WAKE OF THE REMNANTS OF LEE...

.AS GRADIENT RELAXES AND WITH THE LOSS OF DAYTIME HEATING, WINDS
HAVE DIMINISHED OVER THE AREA.

LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-060115-
/O.EXP.KLCH.WI.Y.0023.000000T0000Z-110906T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-
JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
706 PM CDT MON SEP 5 2011

...WIND ADVISORY HAS EXPIRED...

WINDS SHOULD BE LIGHT TONIGHT.

$$

SWEENEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Sep 4, 7:07 AM CDT, 7 hours 10 minutes earlier.

Area forecast discussion, Sep 4, 7:07 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 AM CDT SUN SEP 4 2011

.UPDATE...
UPDATED TEXT PRODUCTS AND HAZARD GRIDS TO REMOVE TORNADO WATCH
830 WHICH EXPIRED AT 7 AM FOR PORTIONS OF ACADIANA AND THE
ADJACENT COASTAL WATERS.  24

&&

.PREV DISCUSSION... /ISSUED 642 AM CDT SUN SEP 4 2011/

AVIATION...
TROPICAL STORM LEE CONTINUES TO MOVE SLOWLY ALONG THE SOUTHERN
LOUISIANA COAST THIS AM. CEILINGS AND VSBY WILL VARY IN AND NEAR
SHOWERS. CEILINGS WILL REMAIN BELOW 030 WITH VSBY WILL BE FROM 2
TO >6SM THRU THE DAY.

PREV DISCUSSION... /ISSUED 541 AM CDT SUN SEP 4 2011/

.TROPICAL STORM LEE HUGGING THE SOUTH CENTRAL LOUISIANA COAST...

DISCUSSION...
OBVIOUS PRIMARY SHORT TERM CONCERN CONTINUES TO BE TROPICAL STORM
LEE. LATEST ADVISORY FROM NHC PLACES THE CENTER NEAR THE SOUTHWEST
VERMILION PARISH COASTLINE...BUT RADAR IMAGERY AND RECENT OBS FROM
FRWL1 AND KVNP SUGGEST THE CENTER IS JUST EAST OF THESE OBSERVATION
POINTS. PUTTING ASIDE THIS SMALL DIFFERENCE...WHICH MAY REPRESENT A
TEMPORARY WOBBLE TO THE EAST AS DEEPER CONVECTION WRAPS AROUND THE
SOUTHEASTERN QUADRANT...THE GENERAL FORECAST PHILOSOPHY REMAINS THE
SAME...AND IS ONE OF A CYCLONE SLOWLY EXITING OUR REGION TO THE
EAST-NORTHEAST OVER THE NEXT COUPLE OF DAYS.

THE GREATEST HAZARDS ASSOCIATED WITH LEE CONTINUE TO BE A PROLONGED
PERIOD OF TROPICAL STORM FORCE WINDS/GUSTS...MAINLY OVER THE GULF
WATERS AND ELEVATED STRUCTURES SUCH AS BRIDGES/OVERPASSES...INLAND
FLOODING DUE TO THE SLOW FORECAST MOVEMENT...AND STORM SURGE
FLOODING OF 3 TO 5 FEET ALONG AND EAST OF THE CENTER.

NUMEROUS REPORTS OF SUSTAINED WINDS OF 30 TO 40 KT...WITH GUSTS OF
4O TO 50 KT...HAVE BEEN OBSERVED AT OFFSHORE OIL PLATFORMS
OVERNIGHT. PEAK SFC GUSTS FROM INLAND SITES AND BUOYS HAVE GENERALLY
BEEN IN THE 25 TO 30 KT RANGE...THOUGH HIGHER GUSTS MAY OCCUR WITHIN
RAINBANDS. THE LARGE CONVECTIVE BAND TO THE SOUTH/SOUTHEAST OF THE
CENTER LOOKS LIKE IT WILL BE WRAPPING INTO SOUTH CENTRAL LOUISIANA
WITHIN THE NEXT COUPLE OF HOURS...AND THIS WILL HAVE TO BE WATCHED
CLOSELY AS IT WILL BE PASSING OVER LOCATIONS THAT HAVE ALREADY
RECEIVED 4 PLUS INCHES. AN ADDITIONAL 2 TO 4 INCHES...WITH LOCALLY
HIGHER AMOUNTS...IS POSSIBLE OVER PARTS OF EAST AND SOUTH CENTRAL
LOUISIANA THROUGH MONDAY...WITH AMOUNTS TAPERING OFF FARTHER WEST TO
UNDER A HALF INCH OVER EAST TEXAS. THE FLASH FLOOD WATCH GENERALLY
ALONG AND EAST OF AN ALEXANDRIA TO SABINE PASS LINE WILL REMAIN IN
EFFECT.

STORM SURGE FLOODING HAS BEEN REPORTED IN THE CYPREMORT POINT AREA
YESTERDAY EVENING AND OVERNIGHT...AND THIS IS EXPECTED TO PERSIST IN
THIS AND OTHER COASTAL PARTS OF SOUTH CENTRAL LOUISIANA AS LONG AS
THE ONSHORE FLOW EAST OF THE CENTER REMAINS...WHICH UNFORTUNATELY
COULD BE ANOTHER 12 TO 24 HRS OR SO.

CONDITIONS AREAWIDE SHOULD GRADUALLY BEGIN TO IMPROVE FROM WEST TO
EAST LATER TODAY AS LEE MOVES SLUGGISHLY...AND IMPROVE MORE QUICKLY
AS THE CYCLONE BEGINS TO ACCELERATE TO THE EAST-NORTHEAST AWAY FROM
THE AREA LATE TONIGHT. THE UPPER TROUGH RESPONSIBLE FOR RIDDING US
LEE IS STILL PROGGED TO SEND A STRONG EARLY FALL COLD FRONT THROUGH
THE REGION. IN FACT...THE TROPICAL STORM WARNINGS OVER THE COASTAL
WATERS ARE LIKELY TO BE IMMEDIATELY REPLACED BY OTHER HAZARD
HEADLINES FOR THE STRONG NORTHERLY WINDS.

MUCH DRIER AND COOLER AIR IS PROGGED TO FILTER IN BEHIND THE
FRONT...WITH DEWPOINTS DROPPING INTO THE 40S AND 50S. DAYTIME HIGHS
MIDWEEK ARE EXPECTED TO REACH THE LOWER/MID 80S...WITH MORNING LOWS
IN THE UPPER 50S TO LOWER 60S. TEMPERATURES ARE EXPECTED TO ONLY
SLOWLY MODERATE TOWARD SEASONAL NORMS TOWARD THE END OF THE WEEK AND
INTO THE WEEKEND. WILL HAVE TO WATCH THE TAIL END OF THIS FRONT
LATER IN THE WEEK...WITH GLOBAL MODELS FORECASTING THE DEVELOPMENT
OF AN AREA OF LOW PRESSURE IN THE BAY OF CAMPECHE.

MARINE...
TROPICAL STORM LEE IS NEAR 29.6 N 92.5 W AT 4 AM CDT. THE STORM IS
EXPECTED TO MOVE INLAND OVER SOUTHERN LOUISIANA EARLY THIS
MORNING AND THEN MOVE SLOWLY NORTHEAST ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI MONDAY AND TUESDAY. OFFSHORE WINDS ARE
EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE WEEK. ALL
INTEREST SHOULD MONITOR THE LATEST ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  70  84  60 / 100  80  30  10
KBPT  80  72  87  60 /  80  50  20  10
KAEX  75  70  81  58 / 100  90  40  10
KLFT  77  71  78  60 / 100 100  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ACADIA-ALLEN-
     AVOYELLES-CALCASIEU-CAMERON-EVANGELINE-IBERIA-JEFFERSON
     DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-ST. LANDRY-ST.
     MARY-UPPER ST. MARTIN-VERMILION.

     TROPICAL STORM WARNING FOR ACADIA-ALLEN-AVOYELLES-CALCASIEU-
     CAMERON-EVANGELINE-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER
     ST. MARTIN-RAPIDES-ST. LANDRY-ST. MARY-UPPER ST. MARTIN-
     VERMILION.

TX...NONE.
GM...TROPICAL STORM WARNING FOR CALCASIEU LAKE-COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
     NM-SABINE LAKE-VERMILION BAY-WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 4, 6:20 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 AM CDT SUN SEP 4 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-051130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
620 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM LEE WILL MEANDER NEAR THE VERMILION PARISH COAST
THIS MORNING...GRADUALLY MOVING INLAND OVER ACADIANA DURING THE DAY.
TROPICAL STORM FORCE WINDS WILL CONTINUE TO AFFECT COASTAL
LOCATIONS EAST OF CAMERON...PORTIONS OF ACADIANA AS WELL AS MUCH
OF THE COASTAL WATERS.

IN ADDITION...HEAVY RAINFALL IS EXPECTED TO AFFECT PORTIONS OF
CENTRAL AND SOUTHERN LOUISIANA. AN ADDITIONAL 2 TO 5 INCHES OF
RAIN IS POSSIBLE TODAY...AND FLOODING WILL BE POSSIBLE ACROSS
THE AREA...ESPECIALLY ALONG SMALL STREAMS AND LOW LYING AREAS.
PLEASE SEE THE LATEST INFORMATION FROM THE HURRICANE LOCAL
STATEMENT UNDER NEWHLSLCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONDITIONS WILL GRADUALLY IMPROVE ON MONDAY AS THE STORM BEGINS TO
MOVE NORTHEAST AWAY FROM THE REGION. A FAIRLY STRONG COLD FRONT
WILL MOVE THROUGH THE REGION MONDAY IN THE WAKE OF TROPICAL STORM
LEE...BRINGING MUCH DRIER AND COOLER AIR TO THE AREA FOR THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:07 PM CDTAreal Flood WarningLCHCameron6 hr
Sep 3, 8:18 PM CDTAreal Flood AdvisoryLCHCalcasieu7 hr
Sep 4, 12:30 PM CDTLow Water AdvisoryLCH31 hr
Sep 4, 2:12 PM CDTGale WarningLCH29 hr
Sep 4, 2:12 PM CDTSmall Craft AdvisoryLCH41 hr
Sep 4, 3:21 PM CDTAreal Flood AdvisoryLCHAvoyelles114 min
Sep 4, 5:50 PM CDTAreal Flood AdvisoryLCHAvoyelles, Rapides, Saint Landry115 min

Nearby

Wind Advisories in Louisiana, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.